Practicing since 1992
|Mon:||8:30am - 5pm|
|Tues:||8:30am - 5pm|
|Wed:||8:30am - 5pm|
|Thurs:||8:30am - 5pm|
|Fri:||9am - 3pm|
I have recently started taking 500 mg Metformin twice daily. (I also take 20 mg Lisinopril daily but have been on that a while.) Ever since I began the Metformin Ive had diarrhea. I have a strong body odor, bad breath, & smell like urine in addition to the body odor. I bruise very easily, not even knowing how. I sweat a lot, which seems to be the precursor to all these other things. Im assuming this is related to the Metformin? Please tell me how to stop smelling so gross!!
I agree with everything that Dr. Lamartiniere said. Going with the extended release version and reducing the dose of Metformin would be the first step. The diarrhea will usually subside so you could eventually increase the dose gradually to a maximum of 2500 mg a day.
The other symptoms you mentioned would be very atypical for Metformin. I.e. it is doubtful that they are related.
A natural, alternative herbal type medication that works even better than Metformin is Berberine 500m.g. 2X/day. It can be used instead of or added to Metformin if needed.
The cause of type II diabetes is insulin resistance. This is caused by insulin receptor exposure to too much insulin for too long. What caused the insulin elevation was your constant intake of starchy glucose producing food..... Glucose is what causes insulin to be released.
So the best way to reverse diabetes is to stop doing what caused it in the first place. Avoid starchy food as if it were poison.
Diets that will cause weight reduction along with gradually re-sensitizing your insulin receptors would be an Atkins diet, the zone diet or the Palio diet.